FAIRFAX COUNTY, Va. (WDVM) — Fairfax County police are investigating six overdoses that took place early Tuesday morning in an apartment around Falls Church.
They first responded to the 5500 block of Seminary Road just after 3 a.m. after “a family member found several individuals unresponsive,” police said. First responders gave all six individuals Narcan. Police said that they were all between 23 and 35 years old.
When police arrived, they found one woman unconscious on the sidewalk, immediately providing aid. Additionally, officers found four men and a woman unconscious inside the residence.
Fire and Rescue personnel and officers administered Narcan to all six people, and then they were all taken to local hospitals. Four people remain hospitalized.
Fairfax detectives found a white powdery substance at the apartment, and this will be sent to the Virginia Department of Forensic Science for detailed analysis.
So far here’s the data of overdoses in the county from Fairfax County police:
- There have been 55 fatal overdoses this year in Fairfax County through Sept. 19.
- There have been 201 non-fatal overdoses year-to-date through Sept. 19
- Fairfax County police responded to 239 overdoses last year – 80 of which were fatal.
There are groups that offer free Narcan training. Narcan, if used correctly and quickly, is a medicine that can reverse overdoses. In Virginia, it’s available over the counter at local pharmacies.
For upcoming dates on Narcan training click here. It’s open to everyone.
Here are additional details on what an opioid overdose may look like:
- Loss of consciousness
- Pinpoint pupils
- Snore-like gurgling sounds
- Breathing is low, shallow or erratic
- Bluish purple, or ashen skin color
- Nausea or vomiting
- Fingernails turn blue or close to black